Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I'm 22 years old and have been dealing with acne since I was about 14. It started with normal white heads, black heads, etc. and i was young and going through puberty and have naturally oily skin anyway. I was frustrated when generic otc medications wouldn't work so i visited a dermatologist. I was prescribed dioxycycline first, then minocycline, and it all worked for a few weeks and the acne was back. By now I'm 16 or 17 and still having issues with acne and won't take the antibiotics because they aren't working how i want them to. Also, my acne is now more cystic and large red bumps that are rock hard and painful. I came down with a cold and was prescribed amoxicillin and my acne disappeared. I asked my dermatologist if my acne cleared up because of the amoxicillin and i was told it's possible so i got prescribed 1000mg a day of that and my acne was at bay for some time (along with benzoyl peroxide wash 2-3x a day).

Fast forward and i've been taking amoxicillin for around 3-4 years on and off, more often than not. My acne has gone from the teenage whiteheads and blackheads to full blown cysts all the time that are incredibly painful and take weeks to surface and then go away. After reading some threads on acne.org and some of the 'leaky gut' side affects and dairy and wheat/gluten intolerance threads I'm convinced my issue lies somewhere in that area.

I've cut dairy completely out of my diet and my acne is calm. When my skin looks good I think i can cheat so i'll have some pizza and a week later i have a couple big cysts on my face again. I've experimented with the gluten but seem to have much worse side affects from dairy, which my entire life i would drink gallons of milk a week and have no issues.

My question is, did the antibiotics cause these potential food allergies? Is eliminating dairy and gluten and other food groups the answer or is there a better way to go about getting rid of cystic acne for good? I appreciate any and all answers, I'm in the same boat as everyone else on here and just want some clear skin already!

Share this post


Link to post
Share on other sites

Yes. Because antibiotics kill all the good bacteria along with the bad, this creates candida overgrowth and can cause food intolerances. I would start taking good probiotics (something with 20-30 billion friendly bacteria), really avoid sugar, and check out this site http://www.thecandidadiet.com/

Or ideally, go to a naturopath.

More about candida and food allergies http://healthwyze.org/index.php/component/content/article/242-naturally-and-holistically-curing-allergies-by-eliminating-candida.html

Edited by psychokitty

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×